Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Best constants for two nonconvolution inequalities


Authors: Michael Christ and Loukas Grafakos
Journal: Proc. Amer. Math. Soc. 123 (1995), 1687-1693
MSC: Primary 42B25; Secondary 26D15, 47B38
DOI: https://doi.org/10.1090/S0002-9939-1995-1239796-6
MathSciNet review: 1239796
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The norm of the operator which averages $ \vert f\vert$ in $ {L^p}({\mathbb{R}^n})$ over balls of radius $ \delta \vert x\vert$ centered at either 0 or x is obtained as a function of n , p and $ \delta $. Both inequalities proved are n-dimensional analogues of a classical inequality of Hardy in $ {\mathbb{R}^1}$. Finally, a lower bound for the operator norm of the Hardy-Littlewood maximal function on $ {L^p}({\mathbb{R}^n})$ is given.


References [Enhancements On Off] (What's this?)

  • [BT] A. Baernstein II and B. A. Taylor, Spherical rearrangements, subharmonic functions and $ ^ \ast $-functions in n-space, Duke Math. J. 43 (1976), 245-268. MR 0402083 (53:5906)
  • [HLP] G. Hardy, J. Littlewood, and G. Pólya, Inequalities, The University Press, Cambridge, 1959.
  • [F] W. G. Faris, Weak Lebesgue spaces and quantum mechanical binding, Duke Math. J. 43 (1976), 365-373. MR 0425598 (54:13552)
  • [PS] G. Pólya and G. Szegö, Isoperimatric inequalities in mathematical physics, Princeton Univ. Press, Princeton, NJ, 1951.
  • [S] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, NJ, 1970. MR 0290095 (44:7280)
  • [SO] S. L. Sobolev, On a theorem of functional analysis, Mat. Sb. (N.S.) 4 (1938), 471-497; English transl., Amer. Math. Soc. Transl. Ser. 2, vol. 34, Amer. Math. Soc., Providence, RI, 1963, pp. 39-68.
  • [SS] E. M. Stein and J. O. Strömberg, Behavior of maximal functions in $ {\mathbb{R}^n}$ for large n, Ark. Mat. 21 (1983), 259-269. MR 727348 (86a:42027)
  • [SW] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, NJ, 1971. MR 0304972 (46:4102)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42B25, 26D15, 47B38

Retrieve articles in all journals with MSC: 42B25, 26D15, 47B38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1239796-6
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society